Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 13, 2011, 4:49 PM MDT for Washington County, Colorado. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 4:49 PM MDT (22:49 UTC)
- Expired
- Jun 13, 2011, 5:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Washington County, CO
The radar
The Denver radar (KFTG), 113 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:51 PM MDT | HAIL 0.75 | 5 S Lindon, CO | |
| Jun 13, 5:11 PM MDT | HAIL 1.5 | 3 E Lindon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS55 KBOU 132249 SVRBOU COC121-132330- /O.NEW.KBOU.SV.W.0028.110613T2249Z-110613T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 449 PM MDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF LINDON...OR 34 MILES NORTHEAST OF LIMON...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THURMAN... LINDON...ARICKAREE SCHOOL AND ANTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS PULSING STORM HAS A HISTORY OF PRODUCING HAILSTONES UP TO ONE AND ONE-QUARTER INCH IN DIAMETER. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3995 10329 3981 10290 3958 10311 3960 10351 TIME...MOT...LOC 2248Z 204DEG 13KT 3968 10333 WIND...HAIL <50MPH 1.25IN $$ BAKER
2 follow-up statements
232 WWUS55 KBOU 132315 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 515 PM MDT MON JUN 13 2011 COC121-132330- /O.CON.KBOU.SV.W.0028.000000T0000Z-110613T2330Z/ WASHINGTON CO- 515 PM MDT MON JUN 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF ANTON...OR 29 MILES SOUTH OF AKRON...MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THURMAN...LINDON...ARICKAREE SCHOOL AND ANTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM JUST EAST OF THE TOWN OF LINDEN IN SOUTH CENTRAL WASHINGTON COUNTY. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3995 10329 3981 10290 3958 10311 3960 10351 TIME...MOT...LOC 2313Z 204DEG 13KT 3976 10328 WIND...HAIL 60MPH 1.50IN $$
160 WWUS55 KBOU 132327 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 527 PM MDT MON JUN 13 2011 COC121-132335- /O.EXP.KBOU.SV.W.0028.000000T0000Z-110613T2330Z/ WASHINGTON CO- 527 PM MDT MON JUN 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON COUNTY WILL EXPIRE AT 530 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. THIS STORM HAS HAD A HISTORY OF PRODUCING PING PONG SIZE HAIL AS IT PASSED OF SOUTH CENTRAL WASHINGTON COUNTY. WEATHER SERVICE DOPPLER RADAR ALSO INDICATED STRONG STRAIGHT LINE WINDS WITH THIS STORM. THE STORM HAS WEAKEN BUT MAY STRENGTHEN AGAIN AS IT CONTINUES TO TRACK INTO MORE MOIST AND UNSTABLE AIR. LAT...LON 3995 10329 3981 10290 3958 10311 3960 10351 TIME...MOT...LOC 2325Z 204DEG 13KT 3980 10326 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT MON JUN 13 2011 .SHORT TERM...TCU BEGINNING TO DEVELOP AS SHOWN ON SATELLITE OVER COLORADO AS CONVECTIVE TEMPERATURES ARE BEING REACHED. SHOWERS AND THUNDERSTORMS IN WYOMING WILL CONTINUE TO DEVELOP AND BECOME WIDESPREAD. THEY ARE EXPECTED TO COVER THE NORTHERN STATE BORDER WITH SCATTERED SHOWERS WITHIN THE NEXT COUPLE HOURS. SHOWERS WILL DEVELOP AND GROW OVER THE HIGHER TERRAIN THEN MOVE OFF EAST OVER THE PLAINS. ANYTHING THAT SPREADS OR FORMS OVER THE NORTHEAST CORNER HAS HIGHER DEWPOINTS...AROUND 50 TO 60 DEGREES F...TO WORK WITH. WITH CAPES OF OVER 2000 J/KG...THE CHANCE OF ANY STORM TO REACH SEVERE LIMITS IS GREATER OUT HERE...GENERALLY EAST OF A LINE FROM GREELEY TO LIMON. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WITH A TORNADO OR TWO NOT OUT OF THE QUESTION. WEST OF THIS LINE...DEWPOINTS ARE GENERALLY IN THE 30S TO LOW 40S. WILL MOST LIKELY SEE BRIEF STORMS HERE WITH SMALL HAIL AND GUSTY WINDS WITH A MUCH DRIER SOUNDING. ALL OF THIS SURFACE BASED ACTIVITY WILL LATER BE ENHANCED THIS EVENING AS AN UPPER DISTURBANCE CURRENTLY OVER EASTERN UTAH PASSES OVERHEAD. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MIDNIGHT WITH SOME POSSIBLY LASTING INTO THE EARLY MORNING HOURS. THESE STORMS WILL HAVE THE POSSIBILITY OF HEAVIER RAINS WITH THEM AS WELL AS HAIL. AS THE STORMS CLEAR TONIGHT FROM WEST TO EAST...ENOUGH LEFT OVER MOISTURE COULD HELP TO FORM SOME STRATUS OVER THE PLAINS. TOMORROWS AIRMASS WILL BE DRIER WITH CAPES ONLY AROUND 1000 J/KG AT MOST. HAVE BROADBRUSHED AT LEAST 10 POPS OVER THE PLAINS AS THERE WILL LIKELY BE SOME SHOWERS AND POSSIBLE THUNDERSTORMS AROUND...HOWEVER QPF AMOUNTS WILL BE LIGHT. MAXIMUM TEMPERATURES WILL BE SLIGHTLY COOLER TOMORROW AS COOLER AIR BEHIND TONIGHTS SHORTWAVE SPREADS OVER THE STATE. .LONG TERM...RELATIVELY WARM AND DRY AIR WILL BE IN PLACE WEDNESDAY NIGHT INTO THURSDAY. MARGINAL INSTABILITY FOR THUNDERSTORMS ACROSS MOST OF THE AREA...COULD BE BETTER AND STILL A SMALL RISK OF SEVERE STORMS IF THERE IS RICHER LOW LEVEL MOISTURE NEAR THE EASTERN BORDER...BUT WILL LEAVE OUT THE MENTION OF STORMS UNTIL WEDNESDAY EVENING AND JUST HAVE ISOLATED POPS THEN. RIDGE AXIS PASSES WITH SOUTHWEST FLOW ALOFT DEVELOPING ON THURSDAY. THIS HAS LOOKED LIKE THE WARMEST DAY...BUT NOW THERE ARE HINTS OF A WEAK SHORTWAVE MOVING NORTH OF US AND BRINGING A COLD FRONT THROUGH. PROBABLY JUST A SHALLOW SURGE OF NORTHERLY WIND...BUT COULD RECHARGE MOISTURE...HOLD BACK TEMPS...AND GIVE SOME CLOUD COVER DURING THE DAY. NOT EXPECTING TOO BIG OF AN IMPACT THOUGH AND MADE ONLY MINOR CHANGES SO FAR. MODELS ARE DOING BETTER WITH THE BIG PICTURE OF TRAPPING A TROUGH OVER THE WEST WITH SOUTHWEST FLOW LINGERING OVER US THROUGH THE WEEKEND. STILL NO AGREEMENT ON THE DETAILS OF SHORTWAVES THOUGH. IN GENERAL THIS WILL KEEP US WARM AND DRY. SOME SOLUTIONS HAVE WARM AND BREEZY DAYS BEHIND A LEAD SHORTWAVE...SOME HAVE SLIGHT COOLING BEHIND A WAVE THAT GOES NORTH OF US...SO DETAILS FOR THE WEEKEND ARE FUZZY. WILL KEEP A STATUS QUO FORECAST THROUGH THE WEEKEND...THEN SHOW A BIT MORE COOLING AS SOME OF THE RUNS HAVE A BETTER TROUGH AND FRONT THROUGH ON MONDAY. STILL NOT A LOT OF CONFIDENCE IN THIS. && AVIATION...STILL EXPECT SCATTERED TSTMS TO DEVELOP WITHIN THE NEXT COUPLE HOURS...AND WILL LIKELY LINGER THRU 03Z THOUGH THERE REMAINS A SLIGHT CHANCE THROUGH MIDNIGHT. SEVERE POTENTIAL SHOULD STAY MAINLY EAST OF THE AIRPORTS HOWEVER ITS NOT IMPOSSIBLE THAT A STRONGER STORM COULD OCCUR...PRODUCING MVFR CONDITIONS WITH SOME HAIL AND WIND GUSTS TO 50 MPH. THE STORMS SHOULD FOCUS EAST OF THE AIRPORTS AFTER MIDNIGHT. HOWEVER AS THE WEAK UPPER LEVEL TROUGH MOVES ACROSS...WILL KEEP A SLIGHT CHANCE OF -SHRA REDEVELOPING AROUND MIDNIGHT THRU THE EARLY MORNING HOURS WITH CEILINGS AROUND 6000 FT. AT THIS TIME...DEPENDING ON HOW MUCH MOISTURE FROM THE SHOWERS AND STORMS FELL...THERE IS A SMALL CHANCE FOR STRATUS IN THE MORNING. WILL KEEP THE MENTION ONLY IN KBJC AND KDEN. TUESDAY WILL HAVE VFR CONDITIONS AND NORTHWESTERLY WINDS. && .HYDROLOGY...WIDELY SCATTERED THUNDERSTORMS MAY AFFECT THE BURN AREAS FROM ABOUT 4 TO 8 PM HOWEVER RAIN AMOUNTS LOOK TO BE UNDER A QUARTER INCH AND STORMS SHOULD BE MOVING EAST AT ABOUT 25 TO 30 MPH. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEKEND. THE WARMEST DAYS WILL LIKELY BE WEDNESDAY AND THURSDAY...THOUGH THERE MAY ACTUALLY BE LITTLE VARIATION IN TEMPERATURES IN THE HIGH MOUNTAINS. RIVER LEVELS WILL NOT CHANGE MUCH...BUT RECENT SLIGHT FALLS IN SOME AREAS DUE TO COOLING THE LAST A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KRIEDERMAN/GIMMESTAD
Hazardous weather outlook, Jun 13, 10:59 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT MON JUN 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT MON JUN 13 2011 ...POSSIBLE SEVERE STORMS ON THE EASTERN PLAINS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 2 PM ALONG THE FRONT RANGE URBAN CORRIDOR AND OVER THE PALMER DIVIDE AND THEN MOVE EASTWARD ACROSS THE PLAINS THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE MAINLY EAST OF A GREELEY TO BYERS TO LIMON LINE. THE STORMS IN THIS EASTERN PLAINS AREA COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND A FEW BRIEF TORNADOES. OTHERWISE THE STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. THE STORMS OVER THE EASTERN PLAINS ARE EXPECTED TO LAST THROUGH THIS EVENING AND INTO THE EARLY MORNING HOURS. IN THE MOUNTAINS AND FOOTHILLS...MOISTURE LEVELS WILL BE LESS. THEREFORE THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED WITH GUSTY WINDS AND ONLY BRIEF LIGHT RAIN EXPECTED THIS AFTERNOON AND EVENING. SOUTH PARK WILL BE THE MAIN CONCERN FOR FIRE WEATHER AS HUMIDITY READINGS WILL BE 10 PERCENT OR BELOW. BREEZY WINDS ARE EXPECTED...BUT LIGHTER THAN YESTERDAY. BELIEVE WINDS WILL STAY BELOW CRITERIA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PREDOMINANTLY DRY WESTERLY FLOW ALOFT IS EXPECTED TO PREVAIL OVER COLORADO THIS WEEK. ONLY SLIGHT CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED...AND THE THREAT OF SEVERE WEATHER OR FLOODING WITH THESE STORMS IS LOW. TEMPERATURES WILL BE AT OR SLIGHTLY WARMER THAN NORMAL WHICH WILL KEEP MELTING SNOW FROM THE MOUNTAIN SNOWPACK. ONLY MINOR CHANGES IN RIVER LEVELS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... HAIL AND WIND REPORTS FROM SPOTTERS WILL BE APPRECIATED TODAY AND TONIGHT. KRIEDERMAN/GIMMESTAD
In the hours before
Local storm report, Jun 13, 4:49 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
449 PM MDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 4 WSW ANTON 39.73N 103.29W
06/13/2011 M1.00 INCH WASHINGTON CO STORM CHASER
0437 PM HAIL 6 SE LINDON 39.67N 103.32W
06/13/2011 M1.25 INCH WASHINGTON CO STORM CHASER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 16 min |
| Jun 13, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.